Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 53, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 13, 2007, 9:49 PM EDT for Cabell County, Mason County, West Virginia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2007, 9:49 PM EDT (01:49 UTC)
- Expired
- Jun 13, 2007, 10:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
Counties Cabell County, WV, Mason County, WV
The radar
The Charleston,WV radar (KRLX), 39 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 6:31 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 308 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 2432 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 140150
SVRRLX
WVC011-053-140215-
/O.NEW.KRLX.SV.W.0053.070614T0149Z-070614T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
949 PM EDT WED JUN 13 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MASON COUNTY IN WEST VIRGINIA...
CABELL COUNTY IN WEST VIRGINIA...
* UNTIL 1015 PM EDT
* AT 948 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM
PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTH OF
MILTON...AND MOVING SOUTHWEST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF CULLODEN BY 1005 PM EDT...
MILTON BY 1010 PM EDT...
ONA BY 1015 PM EDT...
NICKEL SIZE HAIL WAS REPORTED MOUNT OLIVE IN SOUTHERN MASON COUNTY
WITH THIS STORM.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR CENTRAL KENTUCKY.
LAT...LON 3863 8210 3862 8204 3862 8204 3860 8206
3839 8206 3838 8207 3835 8213 3835 8216
3836 8219 3844 8232
$$
191 follow-up statement
000
WWUS51 KRLX 140216
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1015 PM EDT WED JUN 13 2007
WVC011-053-140225-
/O.EXP.KRLX.SV.W.0053.000000T0000Z-070614T0215Z/
MASON WV-CABELL WV-
1015 PM EDT WED JUN 13 2007
...THE SEVERE THUNDERSTORM WARNING FOR CABELL AND MASON COUNTIES
EXPIRES AT 1015 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...BRIEF
WIND GUSTS TO 45 MPH ARE STILL POSSIBLE IN THE VICINITY AND OUT
AHEAD OF THE STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST OHIO.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3863 8210 3862 8204 3862 8204 3860 8206
3839 8206 3838 8207 3835 8213 3835 8216
3836 8219 3844 8232
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 9:20 PM EDT, 29 minutes earlier.
Area forecast discussion, Jun 13, 9:20 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 920 PM EDT WED JUN 13 2007 .SYNOPSIS... A BROAD UPPER LEVEL LOW PRESSURE SYSTEM ACROSS THE NORTHEAST U.S. EXTENDING SOUTHWEST INTO WEST VIRGINIA WILL DRIFT SLOWLY SOUTHWARD THROUGH THROUGH FRIDAY. HIGH PRESSURE WILL BUILD SLOWLY INTO THE AREA SATURDAY THROUGH THE PERIOD. && .NEAR TERM /THROUGH THURSDAY/... LINE OF THUNDERSTORMS DROPPING SOUTHWARD ACROSS NORTHERN HALF OF WEST VIRGINIA THIS EVENING IS DIMINISHING WITH LOSS OF HEATING...DESPITE SHORT WAVE SUPPORT. ONLY A SMALL PORTION OF A SEVERE THUNDERSTORM WATCH REMAINS FOR FAR WESTERN PORTIONS OF OUR AREA AT 9 PM...AND THIS EXPIRES OFFICIALLY AT 11 PM. HAVE DECREASED POPS QUICKLY BY AROUND MIDNIGHT...BY 2 AM MOST OF THE PRECIP WILL BE OVER AS THE SHORT WAVE EXITS. WHERE IT RAINS...IT WILL BE QUITE FOGGY LATER TONIGHT...MAINLY ACROSS THE NORTH. ON THURSDAY...EXPECT THAT THE BETTER CHANCE FOR RAIN WILL BE ACROSS THE SOUTH AS THE UPPER TROUGH AMPLIFIES WITH A GOOD SHORTWAVE TROUGH SLIDING THROUGH. THE BETTER MOISTURE WILL BE ACROSS THE SOUTHERN COAL FIELDS AND MOUNTAINS...SO HAVE GONE HIGHER WITH THE POPS THERE. FURTHER NORTH...BOTH MODELS SHOW THAT THE DRIER AIR ALOFT IS ARRIVING AND SHOULD LIMIT PRECIPITATION THERE. FOR TEMPERATURES...HAVE GONE WITH THE WARMER MAV...BUT NOT AS WARM ACROSS THE NORTHEAST ON WEDNESDAY...BASED ON COOLING ALOFT THAT IS FORECAST TO OCCUR. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... EVENING SHOWERS AND THUNDERSTORMS WILL DIMINISH AND MOVE SOUTH OF THE AREA THURSDAY NIGHT WITH THE UPPER LEVEL VORT MAX. THE BROAD UPPER LEVEL LOW WILL REMAIN OVER GREAT PART OF THE NORTHEAST AND MID ATLANTIC STATES INCLUDING WV THRU FRIDAY...KEEPING CHANCES OF SHOWERS AND THUNDERSTORMS MAINLY ENHANCED BY THE AFTERNOON HEATING ON FRI. BOTH NAM AND GFS MODELS SHOW SIMILAR SOLUTION ON THIS UPPER LOW... WHICH FINALLY LIFT NORTHEAST LATER ON SATURDAY...ALLOWING HIGH PRESSURE AND ASSOCIATED DRIER WEATHER THROUGH MONDAY. LOWS TEMPS WILL REMAIN NEAR NORMAL...AT OR SLIGHTLY BELOW 60 DEG THU...AND SLIGHTLY LOWER FRI NIGHT. HIGHS TEMPS WILL DEPEND ON SKY COVER...WARMER ACROSS THE CENTRAL AND WEST...BUT SLIGHTLY COOLER ALONG THE EASTERN MOUNTAINS WHERE CLOUDS AND RAINFALL ACTIVITY ARE POSSIBLE. MOS NUMBERS LOOK SIMILAR FOR HIGHS...SO USED A BLEND FOR FRIDAYS HIGHS. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... THE GFS BRING A COLD FRONT ACROSS THE GREAT LAKES REGION...FAR AWAY FROM OUR AREA DURING THE WEEKEND HAVING NOT IMPACT ON THE LOCAL REGION SAT AND SUN. NO MAJOR CHANGES MADE AS DRY WEATHER WITH PLENTY OF SUNSHINE AND WARM TEMPERATURES WERE FORECASTED. A SECOND COLD FRONT MOVES THROUGH THE OH VALLEY ON TUESDAY...AND INTO WV TUESDAY EVENING. THE GFS BRING SOME LIGHT QPF AHEAD OF THE FRONT TUESDAY AFTERNOON...AND HIGHER AMOUNTS IN THE EVENING ACROSS THE AREA ALONG THE FRONT. FROM DAY 4 THRU 7...WENT WITH HPC GUIDANCE WHICH CONTINUES TO HAVE THE WARMEST DAYS ON MONDAY AND TUESDAY. ..WITH TEMPERATURES GETTING WELL INTO THE 80S RANGING INTO THE LOWER 90 IN THE WEST. ADJUSTED CHANCE POPS ON DAY 6 WITH THE COLD FRONT APPROACHES FROM OUR WEST. && .AVIATION /02Z THURSDAY THROUGH MONDAY/... THROUGH 00Z FRIDAY... A LINE OF THUNDERSTORMS WILL HOLD TOGETHER THIS EVENING AS IT RAPIDLY DROPS SOUTH ACROSS OUR AREA...AFFECTING PKB AND CKB TIL 01Z...AFFECTING EKN TIL 02Z...AND AFFECTING HTS...CRW AND BKW TIL 04Z. GENERALLY VFR OUTSIDE THUNDERSTORMS. AFTER PASSAGE...WINDS GO NEAR CALM...AND WITH THE WET GROUND...EXPECT IFR IN FOG AT ALL TERMINALS BY 06Z-08Z. AFTER 12Z CONDITIONS IMPROVING RAPIDLY TO VFR WITH GENERALLY SCATTERED CLOUDS. AVIATION OUTLOOK THURSDAY NIGHT THROUGH SUNDAY...IFR FOG IS POSSIBLE WEDNESDAY NIGHT...ESPECIALLY AT EKN AND CRW. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JMV NEAR TERM...ESS SHORT TERM...ARJ LONG TERM...ARJ AVIATION...JMV
Hazardous weather outlook, Jun 13, 3:40 AM EDT, 18 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 340 AM EDT WED JUN 13 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-140745- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 340 AM EDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE HAIL AND DAMAGING WINDS. THE CULPRITS ARE AN UPPER LEVEL DISTURBANCE AND DAYTIME HEATING INTERACTING WITH INCREASED LOW LEVEL MOISTURE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jun 13, 6:18 PM EDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
618 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM HAIL WEBSTER 39.33N 80.06W
06/13/2007 E0.75 INCH TAYLOR WV PUBLIC
0404 PM HAIL KNOTTSVILLE 39.33N 79.97W
06/13/2007 E0.88 INCH TAYLOR WV PUBLIC
0500 PM HAIL 7 ESE ROCK CAVE 38.80N 80.22W
06/13/2007 E0.75 INCH UPSHUR WV PUBLIC
HAIL FELL IN THE CITY OF ALEXANDER
0445 PM TSTM WND DMG 3 SE MADISON 38.03N 81.76W
06/13/2007 BOONE WV EMERGENCY MNGR
TREES AND POWER LINES DOWN IN THE TOWN OF UNEEDA ON RT 85
&&
HATFIELDSpecial weather statement, Jun 13, 6:35 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 635 PM EDT WED JUN 13 2007 WVZ038-046-132300- POCAHONTAS WV-WEBSTER WV- 635 PM EDT WED JUN 13 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 635 PM EDT...A STRONG THUNDERSTORM WAS OVER EAST CENTRAL WEBSTER COUNTY...OR ABOUT 19 MILES NORTHEAST OF RICHWOOD...MOVING WEST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE UPPER GLADE. WIND GUSTS TO 45 MPH AND PEA SIZED HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 19
Special weather statement, Jun 13, 7:25 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 725 PM EDT WED JUN 13 2007 OHZ076-WVZ009>011-019-020-140000- WASHINGTON OH-WOOD WV-DODDRIDGE WV-PLEASANTS WV-TYLER WV-RITCHIE WV- 725 PM EDT WED JUN 13 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 725 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS FROM 6 MILES SOUTHWEST OF BEVERLY TO 17 MILES EAST OF MIDDLEBOURNE...OR FROM 6 MILES SOUTHWEST OF BEVERLY TO 14 MILES WEST OF MANNINGTON...MOVING SOUTH AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE INCLUDE PARKERSBURG...BLANDVILLE...NEW MILTON...CENTER POINT...PETROLEUM...NUTTER FARM AND HIGHLAND. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS LINE OF STORMS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 19
Local storm report, Jun 13, 7:59 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
759 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM HAIL 4 NNE ARNOLDSBURG 38.84N 81.10W
06/13/2007 E1.00 INCH CALHOUN WV LAW ENFORCEMENT
QUARTER SIZE HAIL IN SAND RIDGE.
&&
JHOVISLocal storm report, Jun 13, 8:16 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
816 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL ELLENBORO 39.27N 81.06W
06/13/2007 E0.75 INCH RITCHIE WV PUBLIC
PENNY SIZE HAIL IN ELLENSBORO.
&&
JHOVISSpecial weather statement, Jun 13, 9:37 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 937 PM EDT WED JUN 13 2007 WVZ006-007-014-140200- PUTNAM WV-MASON WV-CABELL WV- 937 PM EDT WED JUN 13 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 937 PM EDT...A STRONG THUNDERSTORM WAS 11 MILES NORTH OF MILTON... OR ABOUT 10 MILES NORTH OF HURRICANE...MOVING SOUTHWEST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE FRAZIERS BOTTOM...ONA...PEA RIDGE...ELEANOR...CULLODEN AND BUFFALO. WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. IT WILL BE CLOSELY MONITORED FOR FURTHER DEVELOPMENT. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 19
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:46 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Wirt | 59 min |
| Jun 14, 3:08 PM EDT | Severe Thunderstorm Warning | RLX | Raleigh | 52 min |
| Jun 14, 3:25 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 27 min |
| Jun 14, 3:47 PM EDT | Severe Thunderstorm Warning | RLX | McDowell | 22 min |
| Jun 14, 6:18 PM EDT | Severe Thunderstorm Warning | RLX | Raleigh | 27 min |
| Jun 14, 6:27 PM EDT | Severe Thunderstorm Warning | RLX | Nicholas | 33 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.